YES! Inflammation of the gums (gingiva) can be caused by prescribed drugs. Anything that changes the balance of normal flora (bacteria that we need in our bodies) in any part of our bodies will cause a change in the body's normal activities. Reduced salivary flow, (a common side effect of many drugs), results in a decrease in buffering action (pH) & sets up for an increased risk of caries and gum infections. Common drugs that do this include anticholinergics, antidepressants, antipsychotics, diuretics, antihypertensives, antihistamines, narcotics, and anti-anxiety (anxiolytics) drugs. This is a significant problem among the older population, especially in view of the trend toward more patients keeping their teeth.
Always look for Helpful Information separated out in the medication's literature. Especially under listings like: 'Precautions', 'Side Effects', or 'Adverse Reaction' which is customarily divided into: 'More Frequent', 'Less Frequent', & 'Rare'.
NOTE: Halitosis is a term used to describe oral malodor -- bad breath -- this may be first sign of gum disease.